Alert archive / Nebraska / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS North Platte, NE

February 3, 20218 counties in Nebraska

NWS North Platte, NE issued this winter weather advisory at Feb 3, 2021, 3:18 AM CST for 8 counties in Nebraska. It took effect at Feb 3, 2021, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2021, 3:18 AM CST (09:18 UTC)
In effect from
Feb 3, 2021, 9:00 PM CST
Expired
Feb 4, 2021, 9:00 AM CST
In force
12 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS43 KLBF 030918
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
318 AM CST Wed Feb 3 2021


NEZ007-009-010-026>029-038-032300-
/O.NEW.KLBF.WW.Y.0003.210204T0300Z-210204T1500Z/
Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
318 AM CST Wed Feb 3 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY...

* WHAT...Snow expected with total accumulations around one inch.
  Locally higher amounts are possible. Areas of blowing snow with
  winds gusting as high as 40 mph.

* WHERE...Portions of north central Nebraska.

* WHEN...From 9 PM this evening to 9 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions and reduced visibility.
 
* ADDITIONAL DETAILS...Rain showers preceding the snow, along 
  with rapidly falling temperatures, may contribute to a flash 
  freeze.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
4 follow-up statements
885 
WWUS43 KLBF 032101
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
301 PM CST Wed Feb 3 2021

...WINTRY WEATHER EXPECTED TONIGHT IN THE EASTERN SANDHILLS AND
PORTIONS OF CENTRAL NEBRASKA...

.A strong cold front will push through western and north central
Nebraska tonight. Snow is expected to develop behind the exiting
front later tonight. Along with falling snow, gusty winds may
produce some areas of blowing snow, leading to reduced
visibilities. If traveling late tonight, be prepared for slick
spots on roadways. 

NEZ007-009-010-026>029-038-041500-
/O.CON.KLBF.WW.Y.0003.210204T0300Z-210204T1500Z/
Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
301 PM CST Wed Feb 3 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST THURSDAY...

* WHAT...Snow expected with total accumulations around an inch.
  Locally higher amounts are possible. Some blowing snow is
  possible as northwesterly winds may gust up to 40 MPH. 

* WHERE...Portions of north central Nebraska and the eastern
  Nebraska Sandhills.

* WHEN...From 9 PM this evening to 9 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
598 
WWUS43 KLBF 040322
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
922 PM CST Wed Feb 3 2021

...WINTRY WEATHER EXPECTED TONIGHT IN THE EASTERN SANDHILLS AND
PORTIONS OF CENTRAL NEBRASKA...

.A strong cold front will push through western and north central
Nebraska tonight. Snow is expected to develop behind the exiting
front later tonight. Along with falling snow, gusty winds may
produce some areas of blowing snow, leading to reduced
visibilities. If traveling late tonight, be prepared for slick
spots on roadways.

NEZ007-009-010-026>029-038-041130-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/
Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
922 PM CST Wed Feb 3 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WHAT...Snow expected with total accumulations of one to two
  inches. Locally higher amounts are possible. Some blowing snow 
  is possible as northwesterly winds may gust up to 40 MPH.

* WHERE...Portions of central and north central Nebraska.

* WHEN...Until 9 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
133 
WWUS43 KLBF 041003
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
403 AM CST Thu Feb 4 2021

...WINTRY WEATHER EXPECTED THROUGH MID MORNING IN THE EASTERN 
SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA...

.A strong cold front will cause flash freeze conditions on
untreated roadways this morning. Gusty northwest winds up to 40
mph may produce some areas of blowing snow, leading to reduced 
visibilities. If traveling this morning, be prepared for hazardous
travel conditions.

NEZ007-009-010-026>029-038-041500-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/
Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
403 AM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Flash freeze conditions and patchy blowing snow. Winds 
  gusting as high as 40 mph.

* WHERE...Portions of central and north central Nebraska.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
749 
WWUS43 KLBF 041501
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
901 AM CST Thu Feb 4 2021

NEZ007-009-010-026>029-038-041615-
/O.EXP.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/
Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
901 AM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

The threat for hazardous winter weather across western and north
central Nebraska has ended therefore the Advisory has been allowed
to expire. Though snow has ended, strong winds may lead to patchy
blowing snow through late this morning.

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Feb 2, 11:16 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 2, 11:16 PM CST, 4 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1116 PM CST Tue Feb 2 2021

.SYNOPSIS...
Issued at 336 PM CST Tue Feb 2 2021

H5 analysis this morning had a closed low over the Delmarva
Peninsula with a trough extending south to the Bahamas and central
Caribbean. Further west, a positively tilted ridge extended from
northern New Mexico into southern Manitoba. Further west, a closed
low was located off the coast of northern British Columbia. A
positive tilted trough extended south, then southwest to
approximately 800 miles west of the central California coast. At
the surface, a weak surface trough extended roughly along highway
83 this afternoon. Winds west of this feature were from the west,
while east of the trough winds were from the south or southeast.
The morning started out with a thick shroud of fog across the area
which had begun to erode on its western periphery by midday. As
of 2 PM CT, this area of fog extended from Bassett to Broken Bow
and points east. Temperatures as of 2 PM CT ranged from 29 at
O'Neill to 58 at Ogallala.

&&

.UPDATE...
Issued at 659 PM CST Tue Feb 2 2021

The fog is forming quicker tonight but should move off east sooner
with the approach of a Pacific front Wednesday morning.

The dense fog advisory has been extended farther west and follows
the short term model blend and begins now as suggested by a few of
the NDOR cameras.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 336 PM CST Tue Feb 2 2021

In the near term, the main forecast challenges are fog formation
tonight, and the threat for precipitation Wednesday night. For
tonight: Looking at the latest HRRR, NAM12 BL RH field and the
SREF visibility ensembles for tonight, there is a strong
probability for fog to re-develop after sunset. The main area of
concern for fog ATTM is along and east of a line from Maywood, to
North Platte, to Stuart. Will hoist another dense fog advisory for
tonight generally east of this line. Will include Lincoln county
in the fog advisory, but keeping in mind, the main threat will be
in the eastern half of the county. Once again, fog will be slow to
burn off in the eastern forecast area on Wednesday as winds are
expected to be light. This will play a huge role in high
temperatures tomorrow. I do have the fog burning off in the
eastern zones by mid to late afternoon which is supported by the
NAM12 soln. Low level winds show a westerly component Wednesday
afternoon in the east as well which lends support to fog burning
off. Highs will vary widely across the forecast area on Wednesday
with upper 30s in the far east and readings around 60 in the
west. By Wednesday night, a strong Pacific cold front will track
across the forecast area. The latest NAM12, WARW and GFS solns
develop precipitation along the front and behind the front thanks
to mid level post frontal lift. QPF's are all over the place for
tomorrow night with the latest model solutions. This uncertainty
could come into play later tomorrow night as temperatures cool
enough for snow to develop. In fact, the NAM12 soln from 12z
develops several inches of snow tomorrow night. Have chosen a more
conservative approach to snow amounts tomorrow night, as am
expecting mainly rain Weds. evening with the bulk of snow being
post frontal. This agrees with nat'l guidance which pastes 1 to 2
inches of snow across SWRN into central Nebraska. One word of
caution however, cross sections are indicating a brief period of
vertical post frontal lift late Wednesday night. This would be
favorable for banded precipitation, which may lead to localized
areas of higher intensity/heavier precipitation. Will have the
evening and overnight shifts take a closer look at this as QPF
amounts and snow amounts may need to be increased for tomorrow
night.

.LONG TERM...(Thursday through Tuesday)
Issued at 336 PM CST Tue Feb 2 2021

In the wake of Wednesday night's system, strong subsidence and
gusty northwesterly winds will develop on Thursday. H85 temps will
range from around 0c in the far southwest, to -11c in the
northeast. With good mixing, highs will struggle to get out of the
middle 20s in the far northeast forecast area, with readings
approaching the lower 40s in SW Nebraska. Friday will be slightly
warmer with H85 temps ranging from 1C in the SW to -10c in the
northeast. On Friday Night, an arctic cold front will drop south
through the forecast area. Strong mid level frontogenesis will
accompany passage of the front leading to a decent chance for snow
Friday night/Saturday. Forecast QPF's ATTM are indicative of a
couple of inches of post frontal snow. The cold will be the main
impact with this front as it will usher in the coldest air seen so
far this winter season. Highs Saturday will struggle to get out
of the teens to lower 20s. Cold air will remain entrenched across
the forecast area through Tuesday. The forecast for Sunday through
Tuesday is dry for now. However, wouldn't be surprised if some
light snow develops INVOF the arctic front, especially off to the
west and south of the forecast area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1116 PM CST Tue Feb 2 2021

LIFR in fog and very low ceilings appears to be confined to areas
east of highway 83 this evening. Satellite suggests this flight
concern may shift east overnight with just sporadic IFR/LIFR at
KLBF. If the satellite trend continue, then VFR should be fairly
widespread across wrn and ncntl Nebraska by 12z Wednesday.

VFR is expected throughout the region 15z-00z Wednesday.

MVFR ceilings and local IFR in SHRASN are expected Wednesday
evening beginning around 00z across nwrn Nebraska and spreading
rapidly south and east through 06z Wednesday evening. This flight
concern is associated with a strong Canadian cold front currently
moving through srn Alberta and srn Saskatchewan.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM CST Wednesday for NEZ006>010-
026>029-037-038-059-070-071.

&&

UPDATE...CDC
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Feb 2, 3:05 PM CST, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
305 PM CST Tue Feb 2 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-032115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
305 PM CST Tue Feb 2 2021 /205 PM MST Tue Feb 2 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Fog will develop tonight across portions of southwest and north
central Nebraska. A Dense Fog Advisory will be in effect from 9pm
CT to 10am tomorrow.

Elevated river levels continue on the North Platte River due to
ice jamming. At this time, flooding is not anticipated.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A strong cold front dives through the area Wednesday night,
bringing the chance for precipitation. Rain showers begin after
sunset, then transition to snow from west to east overnight. Snow
tapers by Thursday morning, with around one inch of accumulation
possible, mainly for areas east of Highway 83. A chance of snow
will be possible again Friday night into Saturday morning.

Another cold front passage this weekend will likely result in the
coolest air of the season thus far. High temperatures on Saturday
will be in the teens across the Sandhills, and wind chill values
will dip well below zero Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.